MAUDE Adverse Event Report: CORDIS CASHEL SABER 5MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 5MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.  device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that a saber balloon catheter ruptured at eight atmosphere (8 atm).Therefore the saber balloon was replaced with a new saber percutaneous transluminal angioplasty (pta) balloon catheter and the procedure was completed successfully.There was no reported patient injury.A 5f unknown sheath introducer was inserted to the patient, and a non-cordis guidewire crossed the lesion.Then a saber pta was delivered to the lesion for inflation.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.
 
Additional Manufacturer Narrative
It was reported that a saber balloon catheter (bc) ruptured at eight atmosphere (8 atm).Therefore, the saber balloon was replaced with a new saber percutaneous transluminal angioplasty (pta) balloon catheter and the procedure was completed successfully.There was no reported patient injury.A 5f unknown sheath introducer was inserted to the patient, and a non-cordis guidewire crossed the lesion.Then a saber pta was delivered to the lesion for inflation.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There was no difficulty inflating the balloon during prep.There were no kinks or other damages noted prior to inserting the product the product into the patient.The balloon inflated normally.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17577301 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp (peripheral)¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Based on the information available for review, vessel characteristics (although unknown) may have contributed to the reported event.The instructions for use (ifu) has been reviewed, and it states that balloon burst is a potential complication.According to the ifu, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 5MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tp
EI 
MDR Report Key6594023
Report Number9616099-2017-01125
Device Sequence Number16328430
Product Code LIT
UDI-Device Identifier20705032068649
UDI-Public20705032068649
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number48005004S
Device Catalogue Number48005004S
Device Lot Number17577301
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1